MAUDE Adverse Event Report: CONMED LARGO SPECTRUM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED LARGO SPECTRUM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number C6360
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, c6360, spectrum ii suture hook, 45° right, was being used during a bankart repair procedure on (b)(6) 2024 when it was reported, ¿tip broke during the surgery.¿.There was no report of injury, medical intervention, or hospitalization for the patient.Further assessment found that the tip had fallen into the patient and was retrieved with a grasper.The procedure was completed as planned with a 5-minute delay.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned and no photographic evidence was provided therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 32 complaints, regarding 32 devices, for this device family and failure mode.During this same time frame 60,606 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0005.Per the instructions for use, the user is advised that if the hook or needle bends during use, immediately discontinue use and discard.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Avoid lateral stresses to the instruments or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Do not use if parts are broken, cracked or worn, or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Avoid mechanical shock or over stressing the instrument which may shorten the life of the instrument.Additionally, the ifu advises the user to not exceed five (5) procedures per limited reuse suture hook.Do not use disposable suture hook for more than one (1) procedure.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Update 21nov2024: evaluation of returned used device found the hook broken off and detached from shaft.The broken hook was returned for the evaluation.A likely cause for this issue is due to the use of excessive force and/or usage beyond the 5 recommended procedures.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 32 complaints, regarding 32 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that if the hook or needle bends during use, immediately discontinue use and discard.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Avoid lateral stresses to the instruments or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Do not use if parts are broken, cracked or worn, or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Avoid mechanical shock or over stressing the instrument which may shorten the life of the instrument.Additionally, the ifu advises the user to not exceed five (5) procedures per limited reuse suture hook.Do not use disposable suture hook for more than one (1) procedure.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
SPECTRUM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key20438242
Report Number1017294-2024-00118
Device Sequence Number15452534
Product Code LXH
UDI-Device Identifier10845854018385
UDI-Public(01)10845854018385(11)230818(10)1334226
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC6360
Device Lot Number1334226
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer10/23/2024
11/21/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date11/06/2024
12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
C6362, SPECTRUM II SUTURE HOOK, 60° RIGHT.; C6362, SPECTRUM II SUTURE HOOK, 60° RIGHT.; C6362, SPECTRUM II SUTURE HOOK, 60° RIGHT.
Patient Age40 YR
Patient SexFemale
Patient Weight68 KG
Patient EthnicityNon Hispanic